MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX? ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX? ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00516720
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a04 captures the reportable event of stent cover damaged-defective.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex esophageal stent was to be used in the esophagus to treat esophageal stenosis during an endoscopic esophageal stent placement procedure performed on (b)(6) 2025.Prior to procedure, it was reported that the tip of the stent cover was damaged.The procedure was completed with another stent of the same model.There were no patient complications reported as a result this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a04 captures the reportable event of stent cover damaged-defective.Imdrf device code a15 captures the reportable event of stent partially deployed based on investigation.Block h11: a wallflex esophageal fully covered stent was received for analysis.The stent was returned partially deployed and the stent cover was damaged.No other damage was noted to the device.Product analysis confirmed the reported event of stent failure to deploy.The investigation concluded that the damages found in the device were most likely due to procedure factors such as lesion characteristics, handling of the device, and the technique used by the physician that could have resulted to the stent being unable to deploy during the procedure.Based on all available information, the investigation selected that the most probable cause is adverse event related to procedure.
 
Event or Problem Description

Brand Name
WALLFLEX? ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23145799
Report Number3005099803-2025-04798
Device Sequence Number9284656
Product Code ESW
UDI-Device Identifier08714729778059
UDI-Public(01)08714729778059(17)250920(10)33450513
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K091510
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/20/2025
Device Model NumberM00516720
Device Catalogue NumberM00516720
Device Lot Number0033450513
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2025
Supplement Date Received by Manufacturer11/02/2025
Initial Report FDA Received Date09/25/2025
Supplement Report FDA Received Date11/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexMale
Patient Weight83 KG